MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24683
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: used (b)(6) 2020 as event date since it event date was not provided.
 
Event or Problem Description
It was reported that balloon pinhole occurred.A 6.0 x200, 135cm charger balloon catheter was advanced for dilatation.However, during inflation to nominal pressure, a hole was noticed in the balloon.The procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
(b3) date of event: used (b)(6) 2020 as event date since it event date was not provided.
 
Event or Problem Description
It was reported that balloon pinhole occurred.A 6.0 x200, 135cm charger balloon catheter was advanced for dilatation.However, during inflation to nominal pressure, a hole was noticed in the balloon.The procedure was completed with a different device.No patient complications were reported.It was further reported that the 80% stenosed target lesion was located in the moderately calcified and mildly tortuous vessel.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b3) date of event: used (b)(6) 2020 as event date since it event date was not provided.Device evaluated by mfr.: a charger was returned for analysis.A red blood like substance was identified in the balloon which is indicative of a leak.The returned device was loaded onto a mandrel and attached to an encore inflation unit.Positive pressure was applied, and a pinhole leak was identified approximately 68 mm proximally from the distal markerband.A visual and microscopic examination of the balloon material identified no other issues.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified a kink at the distal end of strain relief.A visual and tactile examination identified no damage to the tip.No other issues were identified during the product analysis.

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9967423
Report Number2134265-2020-05153
Device Sequence Number17102927
Product Code LIT
UDI-Device Identifier08714729804369
UDI-Public08714729804369
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2023
Device Model Number24683
Device Catalogue Number24683
Device Lot Number0025114131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2020
Initial Date Received by Manufacturer 04/10/2020
Supplement Date Received by Manufacturer04/30/2020
06/08/2020
Initial Report FDA Received Date04/16/2020
Supplement Report FDA Received Date05/05/2020
06/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1